Abatacept (Orencia) and 'slow days'


Have been on Abatacept since January and although it took five months before it started working (and is my fourth biologic) it's now made me feel like a diffeent woman in terms of energy levels and feeling well. I inject myself every week on Tuesdays but have found I have a couple of really 'slow' days following the injection where my head is a bit woolly and I feel tired. By Friday usually feeling fiine again.

Has anyone else who injects experienced this? I've had no significant side effects - just a bit of a runny nose, again following the injection day, and the odd few minutes of feeling a bit nauseated but can put up with all that for the relief the drug has given me. Would like to hear anyone else's experience of Abatacept.


6 Replies

  • Hi

    I am also on abatacept. As with you it took some time to "get going".....started on it in March. I can't say as I've noticed any worse days after I've injected, no real side effects that I know of.......thank goodness. I do feel a bit woolly headed more often now, but I put that down to just having to deal with this condition or perhaps it's the methotrexate?

    It's such a relief though to be able to do things so much easier. I realised today as I got up from the floor after a few stretches, just how easy it was.....there was a time when I just avoided getting down on the floor cos I couldn't get up again! I also feel much better in myself....more energy etc.....Lets hope it lasts for us both.

  • Hi i have been on humira for the past twelve years and has been fantastic but evert time i injected and taken mtx i knew what to expect exactly your symptomes and alot more pain, so get use to it i am afraid as you mentioned if the end result is ok. We shuld accept . Now i have got use to humira and it does not work as well. So they decided to put me on abatercept. Plus another tablet to keep hapetites b at bay. I hope i can get good few years of comfort from it. Good luck and take care.

  • For me it also took a long time to 'kick' in. At the start the following day I would often fall asleep in the afternoon and still slow the following day but now I do not notice it as much. I gradually moved the injection time and day to suit the best day for me to be 'slow'. Farm

  • Thanks for the responses. I can't take Methotrexate as I found it absolutely impossible to tolerate and I tried many times so now it's not even suggested when I go onto new biologics!

    Was just interested to know if I was the only one with slow days but I'm certainly not making a big thing about it as the benefits outweigh the few niggly side effects.

    Thank goodness for scientists!

  • Hi I'm also on abatacept. I do my injection on a Friday. By Sunday I feel like I've lost all energy. X

  • Me to - its like Im working on one brain cell - I have to organise my injection around work - I struggle to do my job the day after an injection - the next day Im fine - thought I was getting alzheimers as well as RA !!! x

You may also like...